# SDR MDR03029

- Difficulty date: November 20, 2003
- Submitted: December 3, 2003
- Operation: Air carrier
- Aircraft: N223AC
- Make and model: Skrsky S64F
- Aircraft serial: 64086
- Engine: Pwa JFTD12A4A
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Housing
- Part number: 6535807053043
- Condition: Cracked
- Location: T/R Gearbox
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TGB CTR HSG FOUND CRACKED WHILE INSTALLED ON AC.  IT WAS REMOVED PREMATURELY HAVING A TSO OF 974.7 HR. VISUALLY DETECTED INDIC IN OB WEB OF LT MOUNTING LUG.  HSG WAS LOCALLY FPI INSPECTED TO VERIFY.  NO IND WAS NOTED.  AREA WAS STRIPPED, LIGHTLY ABRADED WITH SCOTCH-BRITE AND ETCHED.  AREA WAS ALSO LOCALLY HEATED IN LT LUG AREA TO OPERATING TEMP AND FPI INSPECTED.  AT THIS TIME, INDICATION WAS DETECTED.  AS HOUSING COOLED TO ROOM TEMP,  INDICATION WAS LESS NOTICEABLE.  AT ROOM TEMP, INDICATION WAS VIRTUALLY NON-EXISTENT.  CRACK LOCATION BEGINS AT RADIUS IN IB SIDE OF OB WEB OF LT MOUNTING PAD EXTENDING OUTWARDS, WRAPPING AROUND WEB ENDING AT BOSS FOR INPUT HSG BORE.  CRACK LENGTH IS APPROX 2.0 INCHES.
